HonCode

Go Back   HER2 Support Group Forums > Diet and Nutrition
Register Gallery FAQ Members List Calendar Search Today's Posts Mark Forums Read

Diet and Nutrition By popular demand our nutritional message board. This board will be monitored by a Registered RD who is certified in oncology by the American Dietetic Association

Reply
 
Thread Tools Display Modes
Old 12-23-2013, 05:07 PM   #1
JaxsonsGMom
Member
 
Join Date: Nov 2013
Posts: 5
First TCH treatment and digestive problems

I recently had my first TCH treatment. The first few days I was fine although I did not have a bowel movement. It is now 4 days layer and I am experiencing pretty severe cramping and still having a difficult time using the bathroom. I did not have any nausea until the cramping started. I am told this is not to be unexpected but I am looking for hints as to what foods to avoid and what to incorporate. If it were not for this problem I would be doing pretty well. Thanks for your help.
JaxsonsGMom is offline   Reply With Quote
Old 12-23-2013, 05:16 PM   #2
IrvineFriend
Senior Member
 
IrvineFriend's Avatar
 
Join Date: Jan 2013
Location: Irvine, CA (Southern CA)
Posts: 414
Re: First TCH treatment and digestive problems

Congrats on finishing a treatment. I thought chemo would give me loose movements but I ended up very constipated (there is no dignity in cancer and you will probably get used to talking about these things with others). It caused me to become nauseous. My Onc recommended MiraLAX and said it's fine to double the dose, but always check with your doctor before taking anything.

Good luck in your treatment.

-Julie
__________________
Julie
Live in Orange County, CA

Diagnosed with DCIS Oct. 2012

Bilateral Dec. 19, 2012
IDC, ER/PR-, Her2+++, Grade 3
Stage IIIa
15.6 cm
4/14 nodes + macrometastases
First thing each morning, I try on my bathing suit. Then, nothing worse can happen the rest of the day.
IrvineFriend is offline   Reply With Quote
Old 12-25-2013, 11:08 PM   #3
SusanN
Senior Member
 
SusanN's Avatar
 
Join Date: Feb 2013
Location: Lincoln, NE
Posts: 265
Re: First TCH treatment and digestive problems

Hello,

I was caught off guard as to being constipated as well!! After my first TCH, I was very constipated!! I "thought" this would be the complete opposite!
My oncologist prescribed "Lactulose"...it helped me quite a bit! I also drink lot's of prune juice! And, drink LOTS of water!!!
I know this feeling, the Zofran can be constipating, I was not "warned"...hang in there...as Julie stated, dignity loses at times here, BUT, YOU CAN AND WILL DO THIS!!!!
__________________
10/18/12 Found pea size lump right breast
11/7/12 Biopsy
12/14/12 Lumpectomy
1/4/13 Rexcision, NO CLEAR MARGINS!! :(
2/11/13 Mastectomy with Expander Placed
2/15/13 INFECTION at Mastectomy site...emergency Surgery!!! Expander removed :(
DX: DCIS, IDC, Stage 2a, 2.7cm, 1/5 nodes positive
ER/PR-, HER2+++
3/28/13 Port placed
4/1/13 Begin 6 Cycles TCH Therapy
4/1/14 Finished Herceptin!!
SusanN is offline   Reply With Quote
Old 12-26-2013, 06:26 AM   #4
JaxsonsGMom
Member
 
Join Date: Nov 2013
Posts: 5
Re: First TCH treatment and digestive problems

Thanks ladies. After 3 days of constipation I am now battling diarrhea. Lucky me. I am only starting to feel slightly OK almost a week after treatment. I don't want to be feeling sorry for myself, I wanted to be SO strong, but this is really hard! I hope to do some research so when I get my next treatment it goes easier. One down 5 to go.
JaxsonsGMom is offline   Reply With Quote
Old 12-26-2013, 06:37 AM   #5
Aussie Girl
Senior Member
 
Aussie Girl's Avatar
 
Join Date: Jul 2013
Posts: 260
Re: First TCH treatment and digestive problems

Hi,

This is a link to an old thread where I wrote up my approach to bowel problems. Mine were a bit extreme, but there is some info in there for you. If you use the search function, you'll find some other threads covering gut issues

http://her2support.org/vbulletin/sho...ht=Aussie+Girl

Best Wishes
Aussie Girl
__________________
31mm Infiltrating duct carcinoma
Grade 3, ER/PR-, HER2+, Neg Sentinel nodes x 5
49mm field of DCIS
17 June '13: Screen detected impalpable mass, Mammogram neg, US.
25 June '13: Diagnosed after multiple biopsies and MRIs
28 June '13: Left lumpectomey
4 July '13: Left Mastectomy
12 August '13: Commenced TCH chemo
Mid December '13 : TCH finished. Herceptin continuing three weekly.
4 August 2014- Herceptin infusions finished.
END OF THERAPY - YAY!
Aussie Girl is offline   Reply With Quote
Old 12-26-2013, 06:40 PM   #6
JaxsonsGMom
Member
 
Join Date: Nov 2013
Posts: 5
Re: First TCH treatment and digestive problems

Thank you for the info Aussie girl. I read through the thread and there is a lot of useful info. I am a little disappointed in my health care team for not properly preparing me for the effects of the chemo. I would rather expect the worse and it not be so bad then to think it wasn't going to be so tough. I know I don't tolerate meds well so I guess I shouldn't have been surprised. I was told this want brutal chemo; really??? It makes me feel like i am weak. I get my next TCH treatment in 2 weeks and I want to be proactive to hopefully avoid this horrible cramping and diarrhea.
How about mouth sores anyone have advice on that.? I can feel changes starting so I am anticipating those issues next.
JaxsonsGMom is offline   Reply With Quote
Old 12-26-2013, 07:13 PM   #7
jaykay
Senior Member
 
Join Date: Oct 2012
Posts: 625
Re: First TCH treatment and digestive problems

I used biotin mouthwash and spray for dry mouth. You can buy them at any drugstore. I also had a prescription for " magic mouthwash", which is a mixture of several drugs that you gargle with. Each oncologist has their own formula. You can google it to get more info. There is also a lozenge that can be prescribed if the mouth sores get really bad. Just try to keep your mouth moist with non-alcohol based mouthwash like the biotin, I lived off of that stuff. As a point of reference, my onc reduced my chemo dosage because the mouth sores came on almost immediately.

The steroids that you take for the first couple of days after chemo constipate you, then the diarrhea arrives. You can take Imodium but double the recommended dosage with your doc's approval. I had to get a prescription for lomotil to get me through the week after chemo. Eat very bland - bananas, white bread, rice, applesauce, turkey for protein. No yogurt, veggies, etc.

Don't blame your health team; everyone reacts differently as seen by all the different responses.

It's ok to feel sorry for yourself - I would bet we all did at one point or another. Cancer sucks but you're fighting it.

Best
Janis
__________________
March, 2000: 48, Post menopausal (5 yrs HRT) Left breast, IDC 3mm/DCIS 1.6cm, ER+/PR-/Her2+++, mod differentiated, MIB low, lumpectomy, node neg via SNB, rads=33 Stage 1a
June, 2000: Tamox 4.5 years,Femara for 5 years (end in Jan. 2010)
Sept, 2012: 61, Via mamm, ultrasound, biopsy, right breast, 2.3cm tumor, ER+/PR-/Her2+++, poorly diff, KI67 60-70%
BRCA 1 and 2 negative
October, 2012: Bi Mast with tissue expanders, port placement
Final Path: IDC 2.8cm, DCIS, 1/4 sentinal nodes positive (@#$%). Stage IIB
Nov 29, 2012: Begin TCH/6x/every 3 wks, H for 1 year/every 3 weeks.
March 14, 2013: Finished chemo
April 9, 2013: Begin radiation 28x
May 22, 2013: Finished rads
June 1st, 2013: Started Aromasin for 5 yrs.
July 15, 2013: Switched to Letrozole (Femara). Probably for the rest of my life
October 16, 2013: Exchange surgery
October 31, 2013: Finished Herceptin
December 5, 2013: Port removed
Glad this year is over!
jaykay is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -7. The time now is 04:18 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Copyright HER2 Support Group 2007
free webpage hit counter